MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® TTS CUSTOM TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® TTS CUSTOM TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number ST17BN40NSB063N
Medical Device Problem Code Decrease in Pressure (1490)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/01/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Distributor reported that the cuff of a tracheostomy tube being used with a ventilator-dependent patient experienced a leak and had low volumes.Cuff patency was not tested prior to use, and sterile water had been used to fill the cuff.Although no injury was associated with this incident, a trach tube changeout was required.
 
Additional Manufacturer Narrative
One customized 4.0 tts tracheostomy tube was returned.A visual inspection of the device revealed no defects.Using leak test using 10cc of air was applied to the device and no leaks were detected.The cuff was filled with 10cc of water and allowed to sit for a couple of hours with no signs of leaking.The cuff symmetry was acceptable.The investigation was unable to detect any defects with the returned device.

Brand Name
PORTEX® BIVONA® TTS CUSTOM TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7716041
Report Number3012307300-2018-02817
Device Sequence Number13733245
Product Code JOH
UDI-Device Identifier15019517106824
UDI-Public15019517106824
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2023
Device Catalogue NumberST17BN40NSB063N
Device Lot NumberDS016222
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2018
Supplement Date Received by Manufacturer08/07/2018
Initial Report FDA Received Date07/24/2018
Supplement Report FDA Received Date09/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age5 YR